# SDR CA101203001

- Difficulty date: December 1, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Bell 206B
- Aircraft time: 21,781 hours
- Engine: Allsn 250C20
- System (JASC): 7323 · Turbine Governor
- Part: Governor
- Part number: 23076061
- Condition: Unserviceable
- Location: Engine
- Part time: 2,444 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: X
- Precautionary procedure: O

## Discrepancy

FOLLOWING PREFLIGHT CHECK, PILOT WAS PERFORMING ENG START PROCEDURE, AND FOUND LINEAR ACTUATOR "BEEPER" WAS INEFFECTIVE AT VARYING ENGINE RPM, BUT WAS VISUALLY CONFIRMED AS ACTUATING THE GOVERNOR.  IT WAS ALSO OBSERVED THE N2/NR WAS AT 69 PERCENT WHILE AT ACFT FLIGHT IDLE.  MX PERSONNEL DISPATCHED SUSPECTING FUEL SCHEDULE SHIFT ON THE FCU.  FCU REPLACED, AND DURING THE POST-REPLACEMENT RUN-UP, ACFT ACCELERATED TO 103 PERCENT N2/NR WHEN IN THE ACFT FLIGHT IDLE POSITION.  PT GOVERNOR REMOVED FOR TROUBLESHOOTING AND UPON REMOVAL, DRIVESHAFT FOUND SHEARED.  PT GOVERNOR REPLACED WITH SERVICEABLE UNIT, AND SUBSEQUENT GROUND RUNS AND ADJUSTMENTS MADE SATISFACTORY.  POST REMOVAL INSP OF THE GOVERNOR IT WAS OBSERVED THAT SOMETHING INTERNAL IN THE GOVERNOR COULD BE HEARD RATTLING AROUND, AND WHEN IT FELL INTO A CERTAIN SPOT, IT WOULD BIND THE DRIVESHAFT, AND IS SUSPECTED AS THE ROOT CAUSE OF THE SHAFT SHEARING. GOVERNOR HAS BEEN SENT TO APPROVED FACILITY FOR INVESTIGATION AND REPAIR.
